This forum is for questions and support regarding Caesarean Section , Childbirth, Diabetes, Depression, Fetal Monitoring, Genetic Testing, Hormonal Changes, Labor, Lamaze, Morning Sickness , Nutrition, Parenting, Prenatal Care, Weight gain.
I was diagnosed with a blighted ovum on 12/29/09. I began to spot last week and on 1/7/10 started taking a medication to make my uterus contract. I have passed many HUGE clots and one week later I am still having bleeding.
Also, I am Rh-, but so is my husband. I have always had Rhogam in the past, but have read that I don't need it when the father is Rh-. The information I have been given is that without testing my husband to ensure he doesn't have antibodies in his blood, I still need the Rhogam. Also, on the website it says that the Rhogam should be administered within 72 hours of the miscarriage.
Here are my questions:
1) Is it normal for the bleeding to last this long?
2) Do I need Rhogam even though my husband and I share the same blood type (O-)?
3) Is it too late for the Rhogam to work?
4) What is the protocol for receiving Rhogam with a miscarriage (early 1st trimester)?
I appreciate your assistance in answering my questions.
If you were my patient, I would do an ultrasound to be sure that all of the tissue has passed. Sometimes bleeding does last this long, other times it can be a sign of retained pregnancy tissue. Retained tissue can lead to complications such as infection, so I would want to double check.
IF I had documentation that your husband was Rh-, I would not give Rhogam. It will not hurt anything if you do receive it, and we usually give it, because we usually don't know the father's blood type. It should be given within 48-72 hours of any significant bleeding.
I hope this helps!
I hope things work out better next time!
Um, no you do not need to have a rhogam shot since your partner is rh- too. I am rh- but my partner is a + so I needed the shot. But I was told that if my partner was a negative that I wouldnt need the shot but my doctors. Dont be getting something injected into you if you do not have too.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.